Search

Loading...

Monday, 20 January 2014

8 Months Into Topical Steroid Withdrawal

This Wednesday will mark my 8 months of topical steroid withdrawal. The flare that came about last weekend is still prominent and I can't seem to quite shake it off. Alongside this I have also developed another sodding cold sore. Just what I need!

The flare has traveled down my neck, onto my chest, breasts and spreading down my torso much to my annoyance. My arms are still a bit of a state and my legs still bear the wounds from last summer, however it is mostly just scarred and pigmented skin now, though round my knees I still have active "eczema".

I haven't let my skin stop me from doing anything though. I've been going to work as normal and not felt too uncomfortable. I've also made a point of going out and doing stuff when I'm not necessarily required to as well. I was trying to explain it to my friends but it kind of feels like more of an annoyance than anything because mentally I feel able to face the world and cope, but my body has just decided to let me down a bit... whereas before when I was like this, everything seemed entirely hopeless and my body was so bad that I was unable to do anything even mentally if that makes any grain of sense? I think it could be that I've come out of a state of depression and as with the progression of the withdrawal some of my energies have returned so I am able to fight it off more readily.

I've started to take Vitamin D supplements so hopefully these will help me out soon.

Hope everyone is doing ok?


Stupid cold sores and reddish face >:(


Check that white leg out! *proud*

Scarring

Chest is a bit of a mess and you can see the contrasting skin tones

7 comments :

  1. I have got an identical neck/chest rash to you right now! It only came in the last week or two and has coincided with the cold weather. I popped into town and got some tubs of Epsom salts in the hope that bathing the rashes will help.

    I'm doing vitamin d as well, but not much progress yet. I'm wondering whether I should have tried the d3 instead.

    Roll on summer! I'd say "chin up" but mines a bit scabby right now lol. X

    ReplyDelete
    Replies
    1. Hi Louise, I'm wondering if it might be a yeast infection. I've stopped moisturising it but it hasn't done much yet. Just one of those annoying things I'm gonna have to ride out. Keep your chin up anyway, it'll probably help :p x

      Delete
  2. Hi Jenny, thanks for update.It is always good to see you are coming along well. That rash looks just too familiar to me.My chest always looks like that especially after a bath .I wonder is Vitamin D helpful?? Keep us posted .Aoibheann

    ReplyDelete
    Replies
    1. Hey Aoibheann, lovely to see you commenting! Hope you're ok? I will definitely keep you posted on the Vit D :) x

      Delete
  3. Vit D3 is the one you want. Check the web on this. A couple months ago my doc said to start taking Vit D so I bought D2 unknowingly. After double checking on the web, as I always do before taking anything, I discovered that Vit D2 is practically useless and it's the Vit D3 we want. Also good to have blood work done to see where your Vit D3 levels are.

    ReplyDelete
    Replies
    1. Hi Dan, it is the Vit D3 I have! I actually got these tablets months ago when they did my bloods and it turned out they were rather low. I can't remember the reading now but they were below average. Can't imagine the levels have changed much since then as I haven't seen any sunshine.

      Delete
  4. was the rash on your chest not as dry and flaky as what your eczema would be in other places? I have classic, dry eczema in the creases of my arms, wrists and tops of my hands but what has come up on my chest but it doesn't resemble the other areas too much, and being a hypochondriac doesn't help when I'm googling to self-diagnose!

    ReplyDelete